Alert archive / North Dakota / Wind Chill Warnings in 2009

Wind Chill Warning 4, NWS Grand Forks, ND

March 10, 20095 counties in North Dakota

NWS Grand Forks, ND issued this wind chill warning at Mar 10, 2009, 8:44 PM CDT for 5 counties in North Dakota. It took effect at Mar 11, 2009, 1:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 8:44 PM CDT (01:44 UTC)
In effect from
Mar 11, 2009, 1:00 AM CDT
Expired
Mar 11, 2009, 11:56 AM CDT
In force
11 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Ramsey County, ND, Towner County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 110144
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
844 PM CDT TUE MAR 10 2009

...WINTER STORM TO SLOWLY MOVE OUT TONIGHT...

.CONDITIONS WILL REMAIN VERY POOR FOR MOST OF TONIGHT AS STRONG
NORTH WINDS AND LIGHT SNOW WILL KEEP VISIBILITIES VERY BAD UNTIL
LATE TONIGHT IN THE RED RIVER VALLEY AND NORTHWEST AND WEST
CENTRAL MINNESOTA. WINDS WILL DIMINISH LATE TONIGHT AND THROUGH
DAWN ON WEDNESDAY INTO THE 15 TO 20 MPH EASING THE BLOWING AND
DRIFTING SNOW THREAT. PLOWS WILL REMAIN PULLED UNTIL THE WIND
DIMINISHES AND REPORTS FROM THE FARGO AREA REPORT VERY BAD
CONDITIONS WITH SOME ROADS IMPASSABLE DUE TO SNOW DRIFTS. 

THE DEVILS LAKE REGION WILL SEE BLOWING SNOW EASE THIS EVENING
BUT WITH LOW TEMPERATURES DROPPING INTO THE TEENS BELOW ZERO.
THESE TEMPERATURES IN COMBINATION WITH THE WIND WILL PRODUCE 
WIND CHILLS TO 45 BELOW ZERO AT TIMES LATE TONIGHT INTO WEDNESDAY
MORNING.

NDZ006-007-014-015-024-111700-
/O.NEW.KFGF.WC.W.0004.090311T0600Z-090311T1700Z/
/O.EXT.KFGF.WW.Y.0038.000000T0000Z-090311T0600Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD
844 PM CDT TUE MAR 10 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...
...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 12 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 1 AM TO 12 PM CDT
WEDNESDAY. THE WINTER WEATHER ADVISORY FOR BLOWING SNOW
IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY.

HAZARDOUS WIND CHILLS OF 30 TO 45 WILL OCCUR TONIGHT INTO
WEDNESDAY MORNING. BLOWING SNOW WILL EASE OVERNIGHT AS WINDS
DIMINISH. BUT ANYONE GOING OUTDOORS OVERNIGHT INTO WEDNESDAY
MORNING SHOULD DRESS APPROPRIATELY FOR BITTERLY COLD WEATHER.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MNZ001>003-008-013>015-022-027-029>031-040-NDZ027>030-038-039-049-
052-053-111000-
/O.EXT.KFGF.BZ.W.0002.000000T0000Z-090311T1000Z/
WEST POLK-NORMAN-CLAY-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-
MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
844 PM CDT TUE MAR 10 2009

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM CDT WEDNESDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM CDT WEDNESDAY. 

NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL SLOWLY
DIMINISH OVERNIGHT BUT WILL REMAIN STRONG ENOUGH TO CREATE
BLIZZARD CONDITIONS THROUGH LATE TONIGHT. REPORTS INDICATE THIS
EVENING THAT MANY STREETS IN THE FARGO AREA ARE BLOCKED WITH SNOW
AND TRAVEL IS VERY DIFFICULT IT NOT IMPOSSIBLE. 8 TO 14 INCHES OF
SNOW HAS FALLEN OVER THE PAST TWO DAYS SOUTH OF A BAUDETTE TO
MAYVILLE TO VALLEY CITY LINE. AREAS ROADWAYS...INCLUDING THE
INTERSTATES...HAVE BEEN CLOSED...WITH THE PLOWS PULLED. THE WIND
IN CONJUNCTION WITH VERY COLD TEMPERATURES IS EXPECTED TO PRODUCE
WIND CHILLS IN THE 30 TO 45 BELOW ZERO RANGE TONIGHT.

CONDITIONS WILL IMPROVE GREATLY TOWARD DAWN AS WINDS DIMINISH. 


A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL.
TRAVEL DURING A STORM SUCH AS THIS CAN BE LIFE THREATENING IF YOU
ARE STRANDED.

$$

MNZ006-009-016-017-023-024-028-032-111200-
/O.CON.KFGF.WS.W.0005.000000T0000Z-090311T1200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...WADENA
844 PM CDT TUE MAR 10 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 7
AM CDT WEDNESDAY.

THE HEAVIEST OF THE SNOW IS OVER...BUT LIGHT SNOW IN COMBINATION
WITH GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT. TOTAL SNOWFALL
OF 8 TO 14 INCHES WILL OCCUR. TRAVEL IS VERY HAZARDOUS.  
DANGEROUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL DEVELOP OVERNIGHT.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ004-005-007-NDZ008-016-026-054-111200-
/O.CON.KFGF.WW.Y.0038.000000T0000Z-090311T1200Z/
KITTSON-ROSEAU-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-NELSON-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...CAVALIER...
GRAFTON...LAKOTA...ADAMS
844 PM CDT TUE MAR 10 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW AND WIND CHILLS REMAINS IN
EFFECT UNTIL 7 AM CDT WEDNESDAY.

HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL OCCUR TONIGHT. THE
LIGHT SNOW WILL SLOWLY END TONIGHT...BUT WITH NORTH WINDS OF 25 TO
35 MPH VISIBILITIES OF LESS THAN ONE HALF MILE WILL STILL OCCUR
UNTIL LATE TONIGHT...ESPECIALLY IN OPEN COUNTRY.

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.
MAKE SURE TO CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE.

$$


DTR
3 follow-up statements
000 
WWUS43 KFGF 110948
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
448 AM CDT WED MAR 11 2009

...WINTER STORM WINDING DOWN WITH DANGEROUS WIND CHILLS EXPECTED
THIS MORNING...

.CONDITIONS ARE IMPROVING ACROSS THE RED RIVER VALLEY AND WESTERN
MINNESOTA. DANGEROUS WIND CHILLS FROM 25 TO 45 BELOW WILL PERSIST
THROUGH NOON. SOME BLOWING AND DRIFTING SNOW WILL PERSIST IN OPEN
AREAS THIS MORNING...WITH VISIBILITIES IMPROVING QUICKLY BY 9 AM.

MNZ001>003-008-013>015-022-027-029>031-040-NDZ027>030-038-039-049-
052-053-111700-
/O.EXP.KFGF.BZ.W.0002.000000T0000Z-090311T1000Z/
/O.NEW.KFGF.WC.Y.0010.090311T1000Z-090311T1700Z/
WEST POLK-NORMAN-CLAY-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-
MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
448 AM CDT WED MAR 11 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CDT TODAY...
...BLIZZARD WARNING WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE
BLIZZARD WARNING WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING. 

CONDITIONS CONTINUE TO IMPROVE AS WINDS SUBSIDE AND SNOW ENDS.
DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW WILL PERSIST THROUGHOUT
EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THROUGH NOON.
THEREAFTER...EXPECT WINDS TO SUBSIDE AND THE THREAT FOR DANGEROUS
WIND CHILLS TO END. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

$$

MNZ006-009-016-017-023-024-028-032-111700-
/O.NEW.KFGF.WC.Y.0010.090311T1000Z-090311T1700Z/
/O.EXT.KFGF.WS.W.0005.000000T0000Z-090311T1000Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...WADENA
448 AM CDT WED MAR 11 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE
WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IS NOW IN
EFFECT UNTIL 5 AM CDT EARLY THIS MORNING.

THE HEAVIEST OF THE SNOW IS OVER...BUT LIGHT SNOW IN COMBINATION
WITH GUSTY WINDS WILL CONTINUE THROUGH 5 AM. TOTAL SNOWFALL OF 8
TO 14 INCHES WILL OCCUR. TRAVEL IS VERY HAZARDOUS. DANGEROUS WIND
CHILLS OF 25 TO 35 BELOW ZERO WILL DEVELOP AND PERSIST THROUGH
NOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

$$

NDZ006-007-014-015-024-111700-
/O.CON.KFGF.WC.W.0004.000000T0000Z-090311T1700Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD
448 AM CDT WED MAR 11 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY. 

HAZARDOUS WIND CHILLS OF 30 TO 45 WILL OCCUR TONIGHT INTO
WEDNESDAY MORNING. BUT ANYONE GOING OUTDOORS OVERNIGHT INTO
WEDNESDAY MORNING SHOULD DRESS APPROPRIATELY FOR BITTERLY COLD
WEATHER.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MNZ004-005-007-NDZ008-016-026-054-111700-
/O.NEW.KFGF.WC.Y.0010.090311T1000Z-090311T1700Z/
/O.EXT.KFGF.WW.Y.0038.000000T0000Z-090311T1000Z/
KITTSON-ROSEAU-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-NELSON-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...CAVALIER...
GRAFTON...LAKOTA...ADAMS
448 AM CDT WED MAR 11 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM CDT EARLY
THIS MORNING...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE
WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN
EFFECT UNTIL 5 AM CDT EARLY THIS MORNING.

HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL OCCUR TONIGHT THROUGH
THIS MORNING. WINDS WILL SUBSIDE BY AFTERNOON AND THE THREAT FOR
DANGEROUS WIND CHILLS WILL END.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

$$
DK
000 
WWUS43 KFGF 111015
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
515 AM CDT WED MAR 11 2009

...WINTER STORM WINDING DOWN WITH DANGEROUS WIND CHILLS EXPECTED
THIS MORNING...

.CONDITIONS ARE IMPROVING ACROSS THE RED RIVER VALLEY AND WESTERN
MINNESOTA. DANGEROUS WIND CHILLS FROM 25 TO 45 BELOW WILL PERSIST
THROUGH NOON. SOME BLOWING AND DRIFTING SNOW WILL PERSIST IN OPEN
AREAS THIS MORNING...WITH VISIBILITIES IMPROVING QUICKLY BY 9 AM.

MNZ006-009-016-017-023-024-028-032-111700-
/O.EXP.KFGF.WS.W.0005.000000T0000Z-090311T1000Z/
/O.CON.KFGF.WC.Y.0010.000000T0000Z-090311T1700Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...WADENA
515 AM CDT WED MAR 11 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...
...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. 

DANGEROUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL PERSIST THROUGH
NOON. WINDS WILL SUBSIDE BY AFTERNOON AND THE THREAT FOR DANGEROUS
WIND CHILLS WILL END.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

$$

MNZ004-005-007-NDZ008-016-026-054-111700-
/O.EXP.KFGF.WW.Y.0038.000000T0000Z-090311T1000Z/
/O.CON.KFGF.WC.Y.0010.000000T0000Z-090311T1700Z/
KITTSON-ROSEAU-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-NELSON-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...CAVALIER...
GRAFTON...LAKOTA...ADAMS
515 AM CDT WED MAR 11 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. 

HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL OCCUR THROUGH THIS
MORNING. WINDS WILL SUBSIDE BY AFTERNOON AND THE THREAT FOR
DANGEROUS WIND CHILLS WILL END.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

$$

NDZ006-007-014-015-024-111700-
/O.CON.KFGF.WC.W.0004.000000T0000Z-090311T1700Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD
515 AM CDT WED MAR 11 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY. 

HAZARDOUS WIND CHILLS OF 30 TO 45 WILL OCCUR TONIGHT INTO
WEDNESDAY MORNING. BUT ANYONE GOING OUTDOORS OVERNIGHT INTO
WEDNESDAY MORNING SHOULD DRESS APPROPRIATELY FOR BITTERLY COLD
WEATHER.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MNZ001>003-008-013>015-022-027-029>031-040-NDZ027>030-038-039-049-
052-053-111700-
/O.CON.KFGF.WC.Y.0010.000000T0000Z-090311T1700Z/
WEST POLK-NORMAN-CLAY-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-
MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
515 AM CDT WED MAR 11 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. 

CONDITIONS CONTINUE TO IMPROVE AS WINDS SUBSIDE AND SNOW ENDS.
DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW WILL PERSIST THROUGHOUT
EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THROUGH NOON.
THEREAFTER...EXPECT WINDS TO SUBSIDE AND THE THREAT FOR DANGEROUS
WIND CHILLS TO END.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

$$
DK
000 
WWUS43 KFGF 111656 AAA
WSWFGF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1156 AM CDT WED MAR 11 2009

...DANGEROUS WIND CHILLS LINGERING INTO THIS AFTERNOON OVER PARTS
OF THE AREA...

.DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW WILL PERSIST IN PARTS
OF EASTERN NORTH DAKOTA THIS AFTERNOON. THE WIND IS EXPECTED TO 
SUBSIDE BY LATE AFTERNOON AND THE THREAT FOR DANGEROUS WIND
CHILLS WILL END.

NDZ006-007-014-015-024-112100-
/O.CAN.KFGF.WC.W.0004.000000T0000Z-090311T1700Z/
/O.EXB.KFGF.WC.Y.0010.000000T0000Z-090311T2100Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD
1156 AM CDT WED MAR 11 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. 

HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL CONTINUE THIS
AFTERNOON. THE WINDS ARE EXPECTED TO SUBSIDE BY LATE AFTERNOON
AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

$$

MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ053-
111800-
/O.CAN.KFGF.WC.Y.0010.000000T0000Z-090311T1700Z/
NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...ROSEAU...
BAUDETTE...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...WAHPETON
1156 AM CDT WED MAR 11 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

AS TEMPERATURES HAVE RISEN TODAY...WIND CHILL READINGS HAVE WARMED
ABOVE ADVISORY CRITERIA. THEREFORE..THE WIND CHILL ADVISORY HAS
BEEN CANCELLED.

$$

MNZ001-004-007-NDZ008-016-026>030-038-039-049-052-054-112100-
/O.EXT.KFGF.WC.Y.0010.000000T0000Z-090311T2100Z/
WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CAVALIER...GRAFTON...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...ADAMS
1156 AM CDT WED MAR 11 2009

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

HAZARDOUS WIND CHILLS OF 25 TO 40 BELOW WILL CONTINUE THIS
AFTERNOON. THE WINDS ARE EXPECTED TO SUBSIDE BY LATE AFTERNOON
AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

$$

NG

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Mar 10, 3:28 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Mar 10, 3:28 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
328 PM CDT TUE MAR 10 2009

.SHORT TERM...
MAIN FORECAST CHALLENGE IS WINTER STORM. WHEN LOOKING AT THE
LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED IN W
WI...WITH AN AREA OF HIGH PRESSURE EXTENDING FROM E AB INTO W SD.
WHEN COMPARING THE MODELS...THE MODELS HAVE STAYED IN PRETTY GOOD
AGREEMENT FOR THE REMAINDER OF THIS STORM SYSTEM...SO ENDED UP
LARGELY USING THE GFS WITH A TOUCH OF THE ECMWF FOR THE FORECAST.

THE LATEST AREA RADAR IMAGERY SHOWS THE HEAVIER SNOW BANDS EXTENDING
THROUGH THE S RRV INTO NW AND WC MN AT THIS TIME. WITH THE STRONG
BAROCLINIC ZONE AS WELL AS INTENSE LIFT IN THE CYCLONIC FLOW ON THE
BACKSIDE OF THE LOW...EXPECTING -SN TO CONTINUE THROUGH THE
NIGHT...WITH THE HEAVY SNOW BANDS PROGRESSING E-NE FROM SE ND INTO
NW MN THIS EVENING.

WITH THE WINDS EXPECTED TO PEAK FROM NOW THROUGH 00Z TONIGHT AND
THEN SLOWLY DIMINISHING THEREAFTER...STILL SEEING VSBYS 1/4 MI OR
LESS AT MAJORITY OF OBSERVING SITES IN BLIZZARD AREA AND HIGHER
VSBYS IN WINTER WEATHER ADVISORY AND WINTER STORM WARNING AREAS.
CALLS TO AREA OBSERVERS AND SHERIFFS DEPARTMENTS INDICATE THAT
CURRENT HEADLINES HAVE BEEN WORKING OUT WELL IN REGARDS TO
ADVISORY/WARNING DELINEATIONS. THEREFORE...WILL NOT BE MAKING ANY
CHANGES TO HEADLINE PRODUCTS WITH THE AFTERNOON FORECAST ISSUANCE.
LATER SHIFTS WILL NEED TO MONITOR HEADLINES AND ANTICIPATE A NEED TO
TRANSITION FROM CURRENT HEADLINES INTO A WIND CHILL WARNING AND/OR
ADVISORY FOR THE REMAINDER OF TONIGHT INTO WED.

WITH WINDS DIMINISHING INTO THE 15 TO 25 MPH RANGE AFTER MIDNIGHT...
STILL EXPECT TO SEE DRIFTING SNOW THROUGH THE NIGHT...BUT VSBYS
SHOULD SEE GOOD IMPROVEMENT BY WED MORNING. HOWEVER...VERY COLD
TEMPERATURES WILL CONTINUE THROUGH WED...WITH ANOTHER COLD NIGHT
EXPECTED ON WED NIGHT AS THE SURFACE HIGH MOVES THROUGH.

SURFACE HIGH PRESSURE WILL KEEP THE AREA DRY FOR THU AND FRI...WITH
S-SW RETURN FLOW ASSISTING IN WARMING TEMPS UP TOWARDS NORMAL
VALUES.

.LONG TERM...
THE GFS AND ECMWF CONTINUE TO REMAIN IN GOOD AGREEMENT FOR THE
BEGINNING OF THE LONG TERM...THEN VARY SLIGHTLY LATER IN THE PERIOD.
NOT MANY CHANGES MADE IN THE LONG TERM GRIDS AS A BLEND OF THE GFS
AND ECMWF CONTINUES TO BE USED. AN UPPER LEVEL RIDGE WILL SLOWLY
PROGRESS ACROSS THE CENTRAL US ON SAT WHILE SOUTHERLY SURFACE WINDS
INCREASE. THESE WINDS WILL HELP TEMPERATURES RECOVER THIS WEEKEND
WITH VALUES EXPECTED TO BE NEAR NORMAL. A LOW PRESSURE SYSTEM IS
EXPECTED TO DEVELOP OFF THE PACIFIC COAST AND BEGIN TO MAKE ITS WAY
NORTHEAST LATE SUN. CONTINUED POPS FOR SUN EVENING/EARLY MON BUT
EXACT TIMING AND LOCATION NEED TO BE REFINED WITH LATER RUNS.
ALSO...WITH TEMPERATURES POSSIBLY CLIMBING ABOVE
AVERAGE...PRECIPITATION TYPE MAY BE A CONCERN TOWARDS THE END OF THE
PERIOD.

.AVIATION...
LIFR CIGS AND VSBYS WILL CONTINUE THIS AFTERNOON AT ALL TAF SITES.
CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING...WITH KDVL REACHING
IFR CONDITIONS BY SUNSET. -SN WILL CONTINUE AT ALL SITES...POSSIBLY
HEAVIER AT KFAR AND KBJI...THIS EVENING BEFORE DIMINISHING DURING
THE OVERNIGHT HOURS. NORTH WINDS WILL CONTINUE TO GUST TO 40 MPH
CAUSING SIGNIFICANT BLSN ESPECIALLY IN THE VALLEY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WARNING UNTIL 1 AM CDT WEDNESDAY FOR NDZ027>030-038-039-
     049-052-053.

     WINTER WEATHER ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR NDZ006>008-
     014>016-024-026-054.

MN...BLIZZARD WARNING UNTIL 1 AM CDT WEDNESDAY FOR MNZ001>003-008-
     013>015-022-027-029>031-040.

     WINTER STORM WARNING UNTIL 7 AM CDT WEDNESDAY FOR MNZ006-009-016-
     017-023-024-028-032.

     WINTER WEATHER ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR MNZ004-005-
     007.

&&

NG/HOMANN
Hazardous weather outlook, Mar 10, 6:00 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
600 AM CDT TUE MAR 10 2009

MNZ001>003-008-013>015-022-027-029>031-040-NDZ027>030-038-039-049-
052-053-111100-
WEST POLK-NORMAN-CLAY-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-
MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-
600 AM CDT TUE MAR 10 2009

...BLIZZARD WARNING IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL DETERIORATE FROM WEST TO EAST DURING THE MORNING.
WINDS WILL CONTINUE TO INCREASE WITH NORTH WINDS UP TO 35 MPH
EXPECTED BY THE AFTERNOON HOURS. HEAVY SNOW AND BLOWING SNOW WILL
RESULT IN BLIZZARD CONDITIONS TODAY INTO TONIGHT. TOTAL SNOW
ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES. WIND CHILLS WILL
FALL TO BETWEEN 25 AND 35 BELOW THIS AFTERNOON AND CONTINUE INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WIND CHILLS ARE EXPECTED TO CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOW ACCUMULATION AND VISIBILITY WILL BE HELPFUL.

MNZ006-009-016-017-023-024-028-032-111100-
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA-
600 AM CDT TUE MAR 10 2009

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW IS EXPECTED TODAY AND TONIGHT WITH 6 TO 12 INCHES OF
ACCUMULATION. NORTH WINDS TO 30 MPH WILL CAUSE AREAS OF BLOWING AND
DRIFTING SNOW. WIND CHILLS WILL ALSO FALL TO BETWEEN 25 AND 35
BELOW TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WIND CHILLS ARE EXPECTED TO CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOW ACCUMULATION AND VISIBILITY WILL BE HELPFUL.

MNZ004-005-007-NDZ006>008-014>016-024-026-054-111100-
KITTSON-ROSEAU-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-WESTERN WALSH COUNTY-
600 AM CDT TUE MAR 10 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ONE TO FOUR INCHES OF SNOW ACCUMULATION ARE EXPECTED TODAY. NORTH
WINDS OF 20 TO 35 MPH WILL CAUSE REDUCED VISIBILITY IN BLOWING AND
DRIFTING SNOW...ESPECIALLY IN OPEN COUNTRY. WIND CHILLS WILL
REMAIN BETWEEN 25 AND 40 BELOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WIND CHILLS ARE EXPECTED TO CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOW ACCUMULATION AND VISIBILITY WILL BE HELPFUL.

TG

In the hours before

Local storm report, Mar 10, 3:39 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
339 PM CDT TUE MAR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     SNOW             PELICAN RAPIDS          46.57N 96.09W
03/10/2009  E3.0 INCH        OTTER TAIL         MN   CO-OP OBSERVER

0310 PM     SNOW             NEW YORK MILLS          46.52N 95.37W
03/10/2009  E5.0 INCH        OTTER TAIL         MN   CO-OP OBSERVER

            ESTIMATED 4-5 INCHES OF NEW SNOW.

0330 PM     SNOW             DETROIT LAKES           46.81N 95.84W
03/10/2009  E5.0 INCH        BECKER             MN   CO-OP OBSERVER

0332 PM     SNOW             OTTERTAIL               46.43N 95.56W
03/10/2009  E4.0 INCH        OTTER TAIL         MN   CO-OP OBSERVER

&&

AH
Local storm report, Mar 10, 5:09 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
509 PM CDT TUE MAR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HEAVY SNOW       THORHULT                48.23N 95.25W
03/10/2009  E12.0 INCH       BELTRAMI           MN   CO-OP OBSERVER

&&

VGODON

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:48 AM CDTWind Chill AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more31 hr

Nearby

Wind Chill Warnings in North Dakota, 2009Every wind chill warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.